Log In Sign Up

? about using birth control pill to avoid AF


Forum: Birth Control

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Birth Control LinkBack Topic Tools Search this Topic Display Modes
  #1  
August 27th, 2011, 01:59 PM
zoecat3's Avatar Platinum Supermommy
Join Date: Jul 2006
Location: California
Posts: 6,524
Hi ladies. I'm too embarrased to ask my dr. about this but I am leaving for vacation next week and AF is supposed to start the day we leave. UGH!! I want to avoid this and just found a possible solution. A little backstory here. I had my tubes tied and also had the novasure procedure (which didn't work so well). I just found a pack of pills on my medicine cupboard which I obviously don't need to prevent pregnancy but I was wondering if I start taking them right now, if I would delay my period until after the pack is finished. Do you think that would be safe? They are Yasmin 28 if that makes any difference. Thank you in advance for any thoughts.
__________________

Thank you cavewoman for the awesome siggy!!!!

Created by MyFitnessPal.com - Free Weight Loss Tools
Reply With Quote
  #2  
August 28th, 2011, 07:02 PM
*Mrs.ToyaJae*'s Avatar Super Mommy
Join Date: Jun 2010
Location: South Carolina
Posts: 964
Technically you can't harm yourself by taking bcp and having your tubes tied. I just don't know how the pills would actually stop your period before you go on the trip or while your on it. I thought you had to have a continual dose...not just one pack???? I don't know maybe I'm confused. Sorry I couldn't be of much help.
__________________
~*Mommy To Zion 6.23.11 & Jamel 9.1.08*~



My. Two. FAVORITE. Little. Men.


Reply With Quote
  #3  
August 29th, 2011, 08:13 AM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Quote:
Originally Posted by *Mrs.ToyaJae* View Post
Technically you can't harm yourself by taking bcp and having your tubes tied.
Well technically, you can. The risks associated with the BCP are there even if one's tubes are tied. Things like blood clots (heart attack and stroke), nausea, moodiness, depression, weight gain, cancer are all related to the way the BCP affects your endocrine system (hormones.) Those risks are there with or without functional fallopian tubes.

That said, one cycle on the BCP probably wouldn't put you at high risk for the more serious side effects. You might experience some nausea or dizziness as your body adjusts to the hormones, possibly breakthrough spotting even if the big AF is avoided.

Are the BCP's in your cupboard expired? Check the date! And even if you are embarrassed to ask your DR, I think you should. If you're on any medications or supplements that are not compatible with the BCP, you could do serious harm when the drugs mix. Check with your DR!
__________________
Reply With Quote
  #4  
August 29th, 2011, 08:32 AM
zoecat3's Avatar Platinum Supermommy
Join Date: Jul 2006
Location: California
Posts: 6,524
Thank you for your input ladies. I just checked and they are expired. Correct me if I'm wrong, wouldn't that just mean they can't be guaranteed effective? I decided to start taking them and today will be day 3. I am cramping this morning so I'm not sure it's even going to work to keep AF away. I wasn't even planning on taking the entire pack, just until we came back from our trip. That means about 8 or 9 pills. I simply want to delay AF so she stays away while on our trip so I'm not worried about any long term effects from them.
__________________

Thank you cavewoman for the awesome siggy!!!!

Created by MyFitnessPal.com - Free Weight Loss Tools
Reply With Quote
  #5  
September 8th, 2011, 07:54 AM
*Mrs.ToyaJae*'s Avatar Super Mommy
Join Date: Jun 2010
Location: South Carolina
Posts: 964
Well expired medication can have VARIOUS effects from MILD to SEVERELY MODERATE. I wouldn't take them expired personally. However you've already began to take them, so I'd say watch for signs and go in immediately if you begin to experience side effects related to expired meds.
__________________
~*Mommy To Zion 6.23.11 & Jamel 9.1.08*~



My. Two. FAVORITE. Little. Men.


Reply With Quote
  #6  
September 11th, 2011, 04:09 PM
zoecat3's Avatar Platinum Supermommy
Join Date: Jul 2006
Location: California
Posts: 6,524
Just wanted to let you ladies know I did take them for 8 days and it worked. I stopped taking them on the last day of my trip and AF came about 2 1/2 days later. I was tempted to keep the rest of the pack to do it again if needed but I got rid of them. Thank you for your input.
__________________

Thank you cavewoman for the awesome siggy!!!!

Created by MyFitnessPal.com - Free Weight Loss Tools
Reply With Quote
  #7  
September 13th, 2011, 09:09 AM
*Mrs.ToyaJae*'s Avatar Super Mommy
Join Date: Jun 2010
Location: South Carolina
Posts: 964
glad it worked =) .... never worked for me =( only when i did Nuvaring!
__________________
~*Mommy To Zion 6.23.11 & Jamel 9.1.08*~



My. Two. FAVORITE. Little. Men.


Reply With Quote
  #8  
September 23rd, 2011, 12:49 AM
Veteran
Join Date: Sep 2011
Posts: 101
how sad Mrs. Toya
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 10:11 PM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0